MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER®AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER®AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number PXA260300
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Aneurysm expansion (4597)
Date of Event 07/25/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The instructions for use (ifu) for the gore® excluder® conformable aaa endoprosthesis states, adverse events that may occur and / or require intervention include but are not limited to: endoleak, endoprosthesis: occlusion;.Occlusion of device or native vessel, aneurysm enlargement concomitant medical products: as gore was unable to determine which device was involved in the event if any; additional device(s) implanted include: pxa260300/9809382, udi: (b)(4), plc271000/11820549, udi: (b)(4), rmt261418/12063986, udi: (b)(4), pxc141400/12104167, udi: (b)(4), pxc121400/12117771, udi: (b)(4), pxl161207/11863621, udi: (b)(4).W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
On (b)(6) 2014, this patient underwent endovascular treatment for an abdominal aortic aneurysm with a maximum diameter of 108mm and was implanted with gore® excluder® aaa endoprostheses featuring c3® delivery system.The patient tolerated the procedure and was discharged from the hospital on (b)(6) 2014.On (b)(6) 2014, the patient underwent follow-up computed tomography which determined the maximum diameter of the aneurysm measured 92.3mm.On (b)(6) 2019, it was reported the patient had developed a right common iliac artery aneurysm (rcia).On (b)(6) 2022, computed tomography angiography (cta) chest with aorta iliofemoral runoff showed the following: the abdominal aortic aneurysm sac measures up to 8.2 x 4.9 cm in maximum axial dimension and appears similar compared to on (b)(6) 2019.Thrombus within the aneurysm sac appears similar to prior.Slight interval increase in size of a 5.7 x 4.87 m right common iliac artery aneurysm adjacent to the distal limb of the endograft compared to on (b)(6) 2019.There is thrombus within the right external iliac artery aneurysm.There is also a 6 mm saccular aneurysm arising from the posterior left external iliac artery which is similar compared to on (b)(6) 2019.Diffuse calcified and noncalcified atherosclerotic plaque.Both internal iliac arteries are completely occluded.There are areas of hemodynamically significant stenosis in both superficial femoral arteries, described in detail above.There are also areas of stenosis and probable occlusion involving the runoff vessels bilaterally which are not well evaluated.There is two-vessel runoff to the level of the right ankle and single vessel runoff to the level of the left ankle.On (b)(6) 2022, the patient underwent endovascular reintervention at a different facility for a 5cm right common iliac artery aneurysm (rciaa).Aortoiliac angiogram was performed and a right iliac extension limb (medtronic 16 x 13 x 199 mm) was implanted.It was reported that the tortuous bilateral limbs of previous evar, successful placement of stent with no endoleak seen on completion.On (b)(6) 2023, the patient presented at outside facility emergency department with right lower extremity critical limb ischedmia (cli) with arterial embolism, as the right evar limb extension (medtronic) subsequently thrombosed and required limb thrombolysis.On (b)(6) 2022, it was a outside facility reported the patient had a proximal type i endoleak.Cta performed at this time showed following: irregular thrombus along the left side of the endograft more distally which has decreased compared to prior.There is irregular thrombus within the distal left endograft adjacent to the right iliac limb of the endograft which also likely represents residual thrombus.Small amount of thrombus within the proximal right iliac limb of the endograft.The right iliac limb of the endograft is now patent and was completely occluded previously.The right external iliac artery is patent.The right internal iliac is completely occluded proximally and appears similar to prior.There is reconstitution of flow to the more distal branches of the right internal iliac artery.There is also additional graft material along the right iliac branch of the endograft which appears similar to prior.Renal arteries are patent bilaterally.The inferior mesenteric artery is not well visualized and could be occluded.Redemonstrated metallic coils along the origin of the left internal iliac artery.The left internal iliac artery is occluded.The left external iliac artery is patent.On (b)(6) 2022, the patient presented for follow-up at outside facility where open repair of his aneurysm with graft explant was recommended due to the type ia endoleak and risk of rupture.The patient refused explant.

Brand Name
GORE® EXCLUDER®AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL SUNNYVALE B/P
1327 orleans drive
sunnyvale CA 94089
Manufacturer Contact
laura crawford
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key16475466
Report Number2953161-2023-01168
Device Sequence Number3150791
Product Code MIH
UDI-Device Identifier00733132609888
UDI-Public00733132609888
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2015
Device Model NumberPXA260300
Device Catalogue NumberPXA260300
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2023
Initial Report FDA Received Date03/02/2023
Date Device Manufactured07/25/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Other;
Patient Age64 YR
Patient SexMale
Patient Weight90 KG
Patient RaceWhite